Alert archive / California / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this areal flood advisory at Aug 26, 2011, 4:11 PM PDT for Riverside County, California. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 4:11 PM PDT (23:11 UTC)
- Expired
- Aug 26, 2011, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The San Diego radar (KNKX), 95 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1000 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS86 KSGX 262311
FLSSGX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN DIEGO CA
411 PM PDT FRI AUG 26 2011
CAZ056-061-270200-
/O.NEW.KSGX.FA.Y.0021.110826T2311Z-110827T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-
411 PM PDT FRI AUG 26 2011
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR RAPID RISES IN NORMALLY
DRY WASHES IN...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 700 PM PDT
* AT 406 PM PDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
1 TO 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR AT THE HEADWATERS
OVER PALM CANYON WASH. THIS DRAINS TOWARDS LOCATIONS BETWEEN PALMS
SPRINGS AND RANCHO MIRAGE. THIS IS A DRY WASH THAT WILL HAVE MUDDY
RUNOFF THROUGH 7 PM AS THE WATER MOVES DOWN THE SLOPES. ADDITIONAL
RAINFALL OF 1 INCH IS POSSIBLE IN THE SAME DRAINAGE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3372 11660 3382 11651 3377 11646 3357 11648
3355 11652 3357 11656 3361 11664
$$
TARDYWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Aug 26, 2:00 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT FRI AUG 26 2011 .SYNOPSIS... STRONG HIGH PRESSURE WILL BRING HOT WEATHER TO INLAND AREAS THROUGH THE WEEKEND. MONSOONAL MOISTURE WILL BRING SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING TO THE MOUNTAINS...DESERTS...AND INLAND VALLEYS. MOISTURE WILL DECREASE OVER THE WEEKEND WITH A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH SUNDAY. A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL BRING A COOLING AND DRYING TREND NEXT WEEK WITH A RETURN OF THE MARINE LAYER WITH NIGHT AND MORNING LOW CLOUDS AND FOG FOR COASTAL AREAS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS HAVE ERUPTED IN THE MOUNTAINS AND HIGH DESERT THIS AFTERNOON AND A FEW OF THESE COULD DRIFT INTO THE INLAND VALLEYS. THE MOISTURE AND INSTABILITY IS ENOUGH FOR A MODERATE FLASH FLOOD POTENTIAL AND ALSO A SEVERE THUNDERSTORM COULD RESULT. THESE WILL DIMINISH AFTER SUNSET. THE MARINE LAYER AND ITS COASTAL CLOUDS WILL BE VERY DIMINISHED AND ALMOST NON-EXISTENT THROUGH THE WEEKEND. THE HOT WEATHER WILL PEAK TODAY THROUGH THE WEEKEND. INLAND TEMPS WILL BE ABOUT 6 TO 12 DEGREES HIGHER THAN AVERAGE AND THAT WILL PUT A LOT OF INLAND CITIES AND THE HIGH DESERT WELL INTO THE 100S AND THE LOWER DESERT NEAR 115. AT THIS TIME HEAT INDEX VALUES ARE EXPECTED TO STAY JUST BELOW HEAT WARNING CRITERIA. MOISTURE GRADUALLY DECREASES SATURDAY AND SUNDAY AND SO DO THE CHANCES OF MOUNTAIN THUNDERSTORMS EACH AFTERNOON. ON MONDAY THE STRONG HIGH PRESSURE RIDGE OVER THE SOUTHWEST WILL BEGIN TO WEAKEN AS A LOW PRESSURE TROUGH DEVELOPS ALONG THE WEST COAST. THIS WILL BRING A COOLING TREND AND A MORE APPARENT MARINE LAYER WILL RETURN MONDAY THROUGH AT LEAST NEXT THURSDAY. TEMPS WILL GET BACK TO NORMAL TUESDAY THROUGH THE REST OF NEXT WEEK. && .AVIATION... 262010Z...THROUGH 27/0300 UTC SCT-BKN CUMULONIMBUS OVER MOUNTAINS WITH BASES FL090-120 AND TOPS TO FL450...MOVING TOWARDS THE NORTHWEST. BETWEEN 27/0300-27/1600 UTC...BROKEN CONVECTIVE DEBRIS CLOUDS BETWEEN FL150-FL250. THESE SHOULD LIMIT DEVELOPMENT OF LOW STRATUS OVER WATER/IMMEDIATE COAST TO FEW-SCT AOB FL007. AFTER 27/1800 UTC EXPECT SIMILAR THUNDERSTORM DEVELOPMENT BUT DIRECTION OF CELL MOVEMENT TO THE NORTH IN THE MORNING HOURS AND TOWARDS THE NORTHEAST DURING THE AFTERNOON HOURS AS WINDS VEER FROM SOUTH TO SOUTHWEST. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION...BALFOUR
Hazardous weather outlook, Aug 26, 4:00 PM PDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI AUG 26 2011 CAZ042-043-048-050-055>058-060>062-271300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THROUGH TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING IN THE MOUNTAINS AND DESERTS WITH SHOWERS AND THUNDERSTORMS POSSIBLE IN THE INLAND VALLEYS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE... ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY DURING THE AFTERNOON AND EARLY EVENING... SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS... SLIGHT CHANCE INLAND VALLEYS SATURDAY. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. SGX
In the hours before
Special weather statement, Aug 26, 12:57 PM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1257 PM PDT FRI AUG 26 2011
CAZ058-062-262100-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
1257 PM PDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 200 PM PDT...
AT 1254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF OCOTILLO...MOVING
SLOWLY NORTHEAST AT 5 MPH. THESE STORMS ARE LOCATED JUST ACROSS THE
MEXICO BORDER BUT WILL SEND STRONG WINDS INTO SOUTHEAST SAN DIEGO
COUNTY AND AFFECT PARTS OF INTERSTATE 8.
HAIL IS PROJECTED TO BE LESS THAN THREE-QUARTERS OF AN INCH IN
DIAMETER...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...TIERRA DEL SOL...JACUMBA...
BOULEVARD AND LIVE OAK SPRINGS.
LAT...LON 3278 11640 3273 11610 3262 11610 3261 11611
3260 11620 3261 11623 3260 11626 3259 11640
TIME...MOT...LOC 1954Z 208DEG 4KT 3256 11625
TARDYSpecial weather statement, Aug 26, 3:12 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 312 PM PDT FRI AUG 26 2011 CAZ048-056-058-262300- SAN DIEGO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS -THE INLAND EMPIRE- 312 PM PDT FRI AUG 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RIVERSIDE AND NORTHERN SAN DIEGO COUNTIES UNTIL 400 PM PDT... AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF ANZA...OR 20 MILES NORTHWEST OF BORREGO SPRINGS...MOVING NORTH AT 5 MPH. HAIL UP TO THREE-QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG WINDS CAN CAUSE DAMAGE TO POWERLINES AND OBJECTS NOT SECURED. AREAS AFFECTED BY THIS STORM INCLUDE...ANZA. LAT...LON 3351 11688 3362 11656 3334 11652 3330 11673 TIME...MOT...LOC 2210Z 168DEG 7KT 3341 11665 TARDY
Local storm report, Aug 26, 3:32 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
332 PM PDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 6 E OAK GROVE 33.39N 116.69W
08/26/2011 M51 MPH SAN DIEGO CA MESONET
SDGE CHIHUAHUA VALLEY MESONET STATION CHHSD RECORDED A
WIND GUST OF 51 MPH AT 310 PM.
&&
JMOKERThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:57 PM PDT | Special Weather Statement | SGX | 63 min | |
| Aug 26, 3:08 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino, San Diego | 112 min |
| Aug 26, 3:12 PM PDT | Special Weather Statement | SGX | San Diego | 48 min |
Nearby
Areal Flood Advisories in California, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.